Facebook Pixel
EmpowHER Guest

Can Plan B cause irregular period for more than one cycle?

By Anonymous July 20, 2015 - 7:59am
Rate This

In May 2015, I took Plan B after a condom slipped off. I was nearing the end of my period. I took Plan B, noticed my menstrual cycle stopped briefly, then finished. I got what I believe was my period on June 2nd, 2015 (approximately a week earlier than usual). I have had protected sex after this time. During mid-June, I noticed unusual breast pain, a breast size increase, nausea and stomach pain. Currently, from June 2nd, my period is 18 days late. I've taken two pregnancy tests and they have both shown to be negative. Could Plan B cause abnormalities in my cycle this long after taking it?

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER and thank you for reaching out to us with your concern.

Generally, Plan B will have short term effects on the menstrual cycle. A woman's next period might start earlier or later than expected. But, this is not by more than five days. Flow could be lighter or heavier than normal.

Please consult your gynecologist. I am concerned that you took Plan B while still on your period, That was not necessary because there was no risk for pregnancy during your period. It is possible that a hormonal imbalance occurred.


July 20, 2015 - 9:22am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!